MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS SHORT ANCHOR PLUG 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CPS SHORT ANCHOR PLUG 10MM; PROSTHESIS, KNEE
Catalog Number 178552
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 08/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent an initial knee arthroplasty.Subsequently, the patient complained of pain over a span of the last year.The surgeon believed the expandable component was expanding on its own, without the required surgery to expand it.The patient felt a pop and could not bear wear.The patient was then revised approximately 3 years post implantation due to a broken anchor plug and the spindle lost bone in-growth at the bone interface and was no longer fixed.
 
Additional Manufacturer Narrative
(b)(4).D6: implant date: 2022.D10: concomitant medical products: cp114831 - rs side exp dstl fmrl lt - (b)(6).178363 - cps xs sht spdl w pins - (b)(6).178526 - cps transverse pin - (b)(6).161035 - oss rs axle - (b)(6).161034 - oss rs poly fem bushing - (b)(6).161037 - oss rs non-mod plate - (b)(6).150476 - oss poly tibial bushing - (b)(6).161094 - oss rs 12mm ls tibial bearing - (b)(6).150493 - oss reinforced yoke - (b)(6).150478 - oss poly lock pin - (b)(6).178512 - cps nut co-cr-mo alloy - (b)(6).H6: component code: mechanical (g04) - femur.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: on the later image, there are increased radiolucent lines at the compress spindle metal bone interface, consistent with the reported unfixed (loose) spindle.Also on the later image, the long axis of the exposed anchor plug traction bar is no longer parallel to the spindle but rather has a slight tilt which is a finding consistent with a broken traction bar.The segmental distal femur component has moved down exposing a greater length of the expander section on the later image.Reported event was confirmed by review of provided radiographs.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
CPS SHORT ANCHOR PLUG 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23010320
Report Number0001825034-2025-02853
Device Sequence Number9796213
Product Code KWA
UDI-Device Identifier00880304461659
UDI-Public(01)00880304461659(17)311216(10)952730
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062998
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number178552
Device Lot Number952730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age16 YR
Patient SexFemale